Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Implicit alternating direction methods

Authors: Garrett Birkhoff and Richard S. Varga
Journal: Trans. Amer. Math. Soc. 92 (1959), 13-24
MSC: Primary 65.00; Secondary 35.00
MathSciNet review: 0105814
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] David Young, Iterative methods for solving partial difference equations of elliptic type, Trans. Amer. Math. Soc. vol. 76 (1954) pp. 92-111. MR 0059635 (15:562b)
  • [2] S. Frankel, Convergence rates of iterative treatments of partial differential equations, Math. Tables and Other Aids to Computation vol. 4 (1950) pp. 65-75. MR 0046149 (13:692e)
  • [3] D. W. Peaceman and H. H. Rachford, Jr., The numerical solution of parabolic and elliptic differential equations, J. Soc. Indust. Appl. Math. vol. 3 (1955) pp. 28-41. MR 0071874 (17:196d)
  • [4] J. Douglas, Jr. and H. H. Rachford, Jr., On the numerical solution of heat conduction problems in two and three space variables, Trans. Amer. Math. Soc. vol. 82 (1956) pp. 421-439. MR 0084194 (18:827f)
  • [5] Gerard Debreu and I. N. Herstein, Nonnegative square matrices, Econometrica vol. 21 (1953) pp. 597-607. MR 0059240 (15:496f)
  • [6] E. L. Wachspress, CURE: A generalized multigroup coding for the IBM-704, Report KAPL-1724 of the Knolls Atomic Power Laboratory, August, 1957.
  • [7] G. Birkhoff and R. S. Varga, Implicit alternating direction methods, Report WAPD-T-650 of Westinghouse Electric Corp., October, 1957.
  • [8] Jim Douglas, Jr., A note on the alternating direction implicit method, Proc. Amer. Math. Soc. vol. 8 (1957) pp. 409-411. MR 0090876 (19:884g)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 65.00, 35.00

Retrieve articles in all journals with MSC: 65.00, 35.00

Additional Information

Article copyright: © Copyright 1959 American Mathematical Society

American Mathematical Society